Oklahoma, 2010Damaging Winds in Oklahoma, June 16, 2010
June 16, 2010 · NWS OUN · 3 events in 1 county or zone
A weak disturbance moving Oklahoma helped numerous thunderstorms to develop over northern Oklahoma. The main impact with the thunderstorms was heavy rain, but a line of thunderstorms moving through Garfield county produced strong winds, which were enough to cause damage to trees and some structures.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance moving Oklahoma helped numerous thunderstorms to develop over northern Oklahoma. The main impact with the thunderstorms was heavy rain, but a line of thunderstorms moving through Garfield county produced strong winds, which were enough to cause damage to trees and some structures.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 16, 6:24 AM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 16, 6:24 AM CST, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
724 AM CDT WED JUN 16 2010
.UPDATE...
STORM COMPLEX ACROSS NORTHERN PANHANDLES PERSISTS AND IS ABOUT TO
MOVE INTO NORTHWESTERN OKLAHOMA. HAVE UPDATED ZONES TO INCREASE
POPS IN THE NORTHWEST FOR THESE THUNDERSTORMS.
&&
.AVIATION...
ADDED A TEMPO GROUP TO KGAG AND KWWR THIS MORNING AHEAD OF THE
SMALL THUNDERSTORM COMPLEX MOVING OUT OF THE NORTHEAST TEXAS
PANHANDLE. OTHER ISOLATED TO SCATTERED THUNDERSTORMS WILL BE
POSSIBLE THIS AFTERNOON WITH THE HIGHEST CHANCE AT KPNC.. BUT
PROBABILITY OF STORMS IS LOW ENOUGH TO NOT INCLUDE A TEMPO GROUP
AT THIS TIME. OTHERWISE... SOUTH TO SOUTHEAST WINDS AND VFR
CONDITIONS WILL PREVAIL.
&&
.PREV DISCUSSION... /ISSUED 422 AM CDT WED JUN 16 2010/
DISCUSSION...
ALTOCUMULUS THAT DEVELOPED AROUND MIDNIGHT HAS PRODUCED A FEW
SHOWERS ACROSS WEST CENTRAL AND NORTH CENTRAL OKLAHOMA WITHIN THE
PAST HOUR OR SO... ALTHOUGH AT THE MOMENT THEY ARE STRUGGLING TO
MAINTAIN THEMSELVES. ANOTHER BATCH OF ALTOCUMULUS IS OBSERVED ON
SATELLITE ACROSS SOUTHWEST/SOUTH CENTRAL OKLAHOMA ALTHOUGH NO
RADAR ECHOES HAVE BEEN OBSERVED WITH THESE CLOUDS. LOCAL WRF...
NSSL WRF AND HRRR ALL TO SOME EXTENT SUGGESTED THE CONVECTION IN
THE NORTH AND WEST THIS MORNING. AT THIS TIME IT APPEARS THAT
AREAL COVERAGE WILL BE LOW SO WILL JUST KEEP 20 POPS. MANY MODELS
ARE DEVELOPING PRECIPITATION ACROSS PORTIONS OF THE AREA AGAIN
THIS AFTERNOON... ALTHOUGH OFFER VARIED IDEAS OF WHERE THIS
CONVECTION WILL OCCUR. THIS LOOKS REASONABLE WITH A WEAK CAP SHOWN
IN THE FORECAST SOUNDINGS... BUT AGAIN DO NOT EXPECT WIDESPREAD
COVERAGE WITH LACK OF FOCUS FOR DEVELOPMENT AND WILL KEEP 20S
ACROSS THE NORTHEASTERN HALF OF THE AREA.
OTHERWISE OVERALL TREND OF SLOWLY INCREASING HEIGHTS AND MIGRATION
OF UPPER-LEVEL FLOW TO THE NORTH CONTINUES THROUGH THE FORECAST
PERIOD. ABOVE-AVERAGE TEMPERATURES AND RAIN CHANCES TOO LOW TO
MENTION ARE EXPECTED AFTER TODAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 94 73 95 74 / 20 0 0 0
HOBART OK 95 72 96 73 / 20 0 0 0
WICHITA FALLS TX 96 73 98 75 / 10 0 0 0
GAGE OK 94 73 98 71 / 40 0 0 10
PONCA CITY OK 92 74 94 76 / 20 10 10 0
DURANT OK 94 73 95 74 / 20 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 16, 4:00 AM CST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
500 AM CDT WED JUN 16 2010
OKZ004>048-050>052-TXZ083>090-161700-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
500 AM CDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
A FEW STRONG STORMS ARE POSSIBLE...BUT ORGANIZED SEVERE
THUNDERSTORMS ARE NOT EXPECTED.
DISCUSSION...
A MOIST AND WEAKLY CAPPED AIRMASS REMAINS IN PLACE ACROSS OKLAHOMA
AND WESTERN NORTH TEXAS. ISOLATED SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED OVER PARTS OF CENTRAL AND NORTHERN OKLAHOMA DURING THE
EARLY MORNING HOURS IN ADVANCE OF A WEAK UPPER LEVEL DISTURBANCE
APPROACHING FROM THE SOUTHWEST. ANOTHER AREA OF THUNDERSTORMS WAS
MOVING EASTWARD INTO THE EASTERN TEXAS PANHANDLE AND MAY MOVE INTO
NORTHWEST OKLAHOMA AROUND SUNRISE. THESE STORMS ARE NOT EXPECTED TO
BECOME SEVERE AS INSTABILITY AND SHEAR REMAIN LIMITED. SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE DAY AIDED AS THE
UPPER LEVEL DISTURBANCE MOVES OVER THE AREA. A FEW STRONGER STORMS
WILL BE POSSIBLE AS INSTABILITY INCREASES THIS AFTERNOON.
HOWEVER...WIND SHEAR WILL REMAIN RELATIVELY WEAK AND ORGANIZED
SEVERE STORMS ARE NOT EXPECTED. THUNDERSTORMS ARE EXPECTED TO
DIMINISH QUICKLY THIS EVENING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
A SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY...
WITH DRY WEATHER THEN EXPECTED FROM THURSDAY THROUGH MONDAY.
OTHER HAZARDOUS WEATHER...
SUMMER-LIKE HEAT WILL RETURN TO THE AREA FOR THE LATTER HALF OF THE
WEEK. AFTERNOON HEAT INDICES WILL LIKELY REACH THE 100 TO 105
RANGE IN MANY AREAS EACH AFTERNOON FROM THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.In the hours before
Special weather statement, Jun 16, 7:37 AM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
837 AM CDT WED JUN 16 2010
OKZ009-014-015-161400-
ROGER MILLS OK-DEWEY OK-ELLIS OK-
837 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR DEWEY...ELLIS AND ROGER
MILLS COUNTIES.
AT 836 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES NORTHEAST OF CRAWFORD TO ROLL...MOVING NORTHEAST AT 50 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3596 9985 3617 9939 3617 9931 3599 9922
3567 9977
TAYLORSpecial weather statement, Jun 16, 7:48 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
848 AM CDT WED JUN 16 2010
OKZ011-012-015-017-161415-
DEWEY OK-BLAINE OK-GARFIELD OK-MAJOR OK-
848 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...DEWEY...GARFIELD
AND MAJOR COUNTIES.
AT 848 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ISABELLA TO 5 MILES NORTHEAST OF HUCMAC...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3620 9830 3602 9890 3620 9851 3638 9791
TAYLOR
Special weather statement, Jun 16, 7:58 AM CST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 AM CDT WED JUN 16 2010
OKZ009-014>016-161430-
ROGER MILLS OK-DEWEY OK-CUSTER OK-ELLIS OK-
858 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER...DEWEY...ELLIS AND
ROGER MILLS COUNTIES.
AT 858 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8
MILES WEST OF ANGORA TO STRONG CITY...MOVING NORTHEAST AT 35 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3594 9962 3617 9915 3616 9913 3580 9919
3557 9969
TAYLORSpecial weather statement, Jun 16, 8:13 AM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
913 AM CDT WED JUN 16 2010
OKZ006-011-012-161445-
GARFIELD OK-ALFALFA OK-MAJOR OK-
913 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND MAJOR
COUNTIES.
AT 913 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
ORIENTA TO 3 MILES NORTHEAST OF ISABELLA...MOVING NORTHEAST AT 15
MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3637 9797 3617 9825 3617 9830 3634 9863
3656 9833
TAYLORSpecial weather statement, Jun 16, 8:27 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
927 AM CDT WED JUN 16 2010
OKZ015-016-161500-
DEWEY OK-CUSTER OK-
927 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CUSTER AND DEWEY COUNTIES.
AT 927 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
CAMARGO TO 3 MILES EAST OF MOOREWOOD...MOVING EAST AT 35 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR TALOGA...MOVING EAST AT
25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 40 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3611 9938 3617 9900 3617 9886 3573 9887
3564 9938
TAYLORSpecial weather statement, Jun 16, 8:42 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
942 AM CDT WED JUN 16 2010
OKZ011-012-161515-
GARFIELD OK-MAJOR OK-
942 AM CDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND MAJOR COUNTIES.
AT 943 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4
MILES SOUTH OF MENO TO 5 MILES SOUTHEAST OF AMES...MOVING NORTHEAST
AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
LAT...LON 3657 9792 3626 9784 3616 9817 3617 9819
3637 9825
TAYLORThunderstorm Wind, Garfield
- When
- June 16, 8:50 AM CST
- Where
- Garfield County, Drummond
- Measured
- 45 kt (52 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.300, -98.040
Several tree limbs were downed, and pea-size hail was also reported. Monetary damages were estimated.
Thunderstorm Wind, Garfield
- When
- June 16, 9:22 AM CST to 9:23 AM CST
- Where
- Garfield County, Waukomis
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 36.280, -97.900
Several tree limbs up to six inches in diameter were downed. Monetary damages were estimated.
Thunderstorm Wind, Garfield
- When
- June 16, 10:20 AM CST to 10:21 AM CST
- Where
- Garfield County, 5 mi SSW of Garber
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.373, -97.614
A couple of tarns barns were damaged. Damage was also reported to a pool deck. Monetary damage estimates were not available.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Hail and Damaging Winds in Georgia, June 16, 2010$2.8 million · 1.75 in hail · 12 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241611, 241612, 241613.